RSS
TwitterFacebook

Advair Lawsuit Filed Over Severe Asthma Attack That Caused Brain Injury

  • Written by: Staff Writers
  • 2 Comments

A Texas mother is suing GlaxoSmithKline over the side effects of Advair, an asthma medication she says nearly killed her son and left him brain damaged. 

The Advair lawsuit was filed by TeAna Anthony in Galveston County Court on January 19.

According to the complaint, Advair caused Anthony’s six-year old son, Jonathan, to suffer a nearly fatal asthma attack, leaving the child with an anoxic brain injury in December 2008. Jonathan had been using Advair for about a year before the incident.

The lawsuit claims that GlaxoSmithKline failed to adequately warn doctors and patients that Advair could cause severe asthma events. The lawsuit accuses the company of negligence, failure to warn and liability.

Advair (salmeterol and fluticasone) is a blockbuster asthma medication manufactured by GlaxoSmithKline PLC, which brings in an estimated $7 billion in sales annually.

In February 2010, the FDA contraindicated Advair and other drugs in the same class, known as long-acting beta agonists (LABAs), for solo use. The agency determined that side effects of Advair and similar asthma medications could increase the risk of severe asthma attacks and death in adults and children. The agency determined that the drugs should only be used if they are being used in conjunction with an asthma controller medication, like an inhaled corticosteroid.

Asthma affects 20 million Americans, including 6.5 million children. It is a chronic disease with symptoms like wheezing, difficulty breathing and spasms, which can severely limit activities and impact quality of life.

Tags: , , , , ,

2 comments

  1. emma Reply

    I THROUGH THERE WAS SOMETHING WRONG WITH THAT ADVAIR EVERY TIME I WOULD USE IT I WOULD GET THE WROST HEADACHES AND MY ASHMA WOULD SEEM TO GET WROST AND I WOULD HAVE TO TAKE SOMETHING TO CALM MY HEADACHES DOWN IT WOULD A LITTLE BIT AND EVERY TIME I WOULD USE IT IT WOU LD HAPPEN AGAIN AND I TOLD MY DOCTOR ABOUT IT HE WOULD JUST GIVE ME SOMETHING ELSE BUT IT SEEM TO HAVE MADE MY ASHMA WORSE THEN IT WAS SINCE THAT I HAVE HAD TO GET ON A NEBALIZER

  2. carlos Reply

    my asthma gotten worst while using delera and advair diskus 100/50

  • Share Your Comments

  • Have Your Comments Reviewed by a Lawyer

    Provide additional contact information if you want an attorney to review your comments and contact you about a potential case. This information will not be published.
  • NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

  • This field is for validation purposes and should be left unchanged.